Alert archive / Indiana / Flash Flood Warnings in 2007

Flash Flood Warning 32, NWS Chicago, IL

August 15, 2007Lake County, Porter County, Indiana

NWS Chicago, IL issued this flash flood warning at Aug 15, 2007, 9:28 PM CDT for Lake County, Porter County, Indiana. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 15, 2007, 9:28 PM CDT (02:28 UTC)
Expired
Aug 16, 2007, 3:30 AM CDT
In force
6 hr
Issued by
NWS Chicago, IL
Area
Whole counties

Counties Lake County, IN, Porter County, IN

The radar

The Chicago radar (KLOT), 73 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 15, 10:08 PM CDTFLASH FLOODMerrillville, IN5 INCHES OF WATER AT 161ST AND ROUTE 65

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 2.5 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2007-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4066 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2007-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4066 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1648 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLOT 160228
FFWLOT
INC089-127-160830-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
928 PM CDT WED AUG 15 2007

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN LAKE COUNTY IN NORTHWEST INDIANA...
  PORTER COUNTY IN NORTHWEST INDIANA...

* UNTIL 330 AM CDT THURSDAY...

* AT 923 PM CDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING
  FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
  STATION...WHITING...TOWN OF PINES...PORTER...PORTAGE...OGDEN
  DUNES...HAMMOND...GARY...EAST CHICAGO...CHESTERTON...BURNS HARBOR
  AND BEVERLY SHORES

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 4170 8754 4146 8753 4125 8722 4129 8712
      4123 8700 4124 8693 4171 8695 4161 8727

$$

GITRO
3 follow-up statements
000 
WGUS73 KLOT 160338
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1035 PM CDT WED AUG 15 2007

INC089-127-160830-
LAKE IN-PORTER IN-
1035 PM CDT WED AUG 15 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN LAKE AND 
PORTER COUNTIES IN NORTHWEST INDIANA...

HEAVY RAINS HAVE ENDED FOR LAKE COUNTY AND ARE MOVING SOUTHEAST OUT 
OF PORTER COUNTY. DOPPLER RADAR ESTIMATES RUN FROM 2 TO 3 INCHES OF 
RAINFALL FROM THE MERRILLVILLE AND HOBART AREAS IN LAKE COUNTY 
THROUGH MALDEN IN PORTER COUNTY.

FLOOD WATERS WILL TAKE SEVERAL HOURS TO RECEDE EVEN AFTER RAINS HAVE 
STOPPED COMPLETELY.

DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN 
DEPTH BY FOOT OR BY AUTOMOBILE. ONLY A FEW INCHES OF RAPIDLY FLOWING 
WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 4170 8754 4146 8753 4125 8722 4129 8712
      4123 8700 4124 8693 4171 8695 4161 8727

$$

BRUMER
000 
WGUS73 KLOT 160516
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1208 AM CDT THU AUG 16 2007

INC089-127-160830-
LAKE IN-PORTER IN-
1208 AM CDT THU AUG 16 2007

...A FLASH FLOOD WARNING FOR EXCESSIVE RAIN REMAINS IN EFFECT UNTIL
330 AM CDT FOR PORTER AND NORTHERN LAKE COUNTIES...

HEAVY RAINS HAVE ENDED FOR LAKE AND PORTER COUNTIES IN NORTHWEST 
INDIANA.  NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SWATH 
OF 2 TO 4 INCHES OF RAINFALL FROM THE MERRILLVILLE AND HOBART AREAS 
IN LAKE COUNTY TO THE VALPARAISO AND MALDEN AREAS IN PORTER COUNTY.

EVEN THOUGH THE RAINFALL HAS ENDED...FLOOD WATERS WILL TAKE SEVERAL 
HOURS TO RECEDE.

DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN 
DEPTH BY FOOT OR BY AUTOMOBILE. ONLY A FEW INCHES OF RAPIDLY FLOWING 
WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

LAT...LON 4170 8754 4146 8753 4125 8722 4129 8712
      4123 8700 4124 8693 4171 8695 4161 8727

$$

KREIN
000 
WGUS73 KLOT 160809
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
304 AM CDT THU AUG 16 2007

INC089-127-160814-
LAKE IN-PORTER IN-
304 AM CDT THU AUG 16 2007

...THE FLASH FLOOD WARNING FOR EXCESSIVE RAIN HAS BEEN CANCELLED FOR
PORTER AND NORTHERN LAKE COUNTIES...

NO ADDITIONAL SIGNIFICANT FLOODING PROBLEMS HAVE BEEN REPORTED. 
THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

LAT...LON 4170 8754 4146 8753 4125 8722 4129 8712
      4123 8700 4124 8693 4171 8695 4161 8727

$$

KREIN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 7:00 PM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Aug 15, 7:00 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
700 PM CDT WED AUG 15 2007

.DISCUSSION...

330 PM CDT

SHORT TERM CONVECTIVE TRENDS MAIN FOCUS THIS AFTERNOON. GOES VAPOR
LOOP AND PROFILER PLOTS CONTINUE TO DEPICT MID LVL S/WV MOVG EAST
ACROSS EASTERN IA MID AFTN. WEAK SFC LOW ACROSS SE IA A REFLECTION
OF THIS FEATURE...WITH WARM FRONT EXTENDING SE INTO KSPI AND KLWV.
IMPRESSIVE THERMAL CONTRAST ACROSS THIS BOUNDARY...WITH TEMPS IN
EXCESS OF 100 DEG F SOUTH OF THE WARM FRONT WHILE EXTENSIVE
CLOUDINESS HAS HELPED KEEP TEMPS FROM MID 70S AT IL/WI BORDER TO
UPPER 80S FAR SOUTHERN CWA. 18Z SOUNDING FROM ILX SHOWS SIGNIFICANT
LLVL INVERSION AROUND 950 HPA...FURTHER SUPPORTING FCST SOUNDINGS
WHICH SUGGEST IT MAY BE DIFFICULT TO DEVELOP ANYTHING OTHER THAN
ELEVATED CONVECTIVE UPDRAFTS THIS AFTERNOON...THOUGH IMPRESSIVE
POSITIVE AREA ABOVE THAT LEVEL IF SOMETHING SHOULD BE ABLE TO GO.
SPC RUC MESOANALYSIS INDICATES MUCAPE AXIS 2500-4000 J/KG FROM SE IA
ACROSS SOUTHERN CWA. EXPECT HIGHEST CHANCE INTO EARLY EVENING TO BE
ALONG IL/WI BORDER WHERE CURRENT WEAK ELEVATED CONVECTION CONTINUES
AHEAD OF IA S/WV...AND ACROSS SOUTHERN COUNTIES OF CWA WHERE
DESTABILIZATION WILL BE GREATEST. SUBSIDENCE IN WAKE OF IA S/WV
INDICATED IN VIS SAT PICS WITH CLRG OF LLVL STRATUS...WHICH SUGGESTS
DECREASING PRECIP POTENTIAL OVRNGT. GFS HANDLING REAL WORLD TRENDS
THE BEST THIS AFTN...AND WILL FOLLOW ITS GUIDANCE IN SHORT TERM.
THUS EXPECT WEAK SFC WAVE TO PASS EAST ACROSS AREA THIS
EVENING...WITH FRONT DRIFTING BACK SOUTH OVRNGT. NEXT IMPULSE MOVG
OUT OF NRN RCKYS APPROACHES THURSDAY...BUT WITH FRONT FARTHER SOUTH
WILL LIMIT POPS TO AREAS MAINLY SOUTH OF IL/KANKAKEE RIVER VALLEYS.

UPPER PATTERN BEGINS TO AMPLIFY BY FRI...WITH UPPER TROF MOVG OFF TO
THE EAST AND RIDGE BUILDING SHARPER OVER PLAINS. SFC HIGH PRESSURE
BUILDS SOUTHEAST FROM CANADA THROUGH THE WESTERN GREAT LAKES THROUGH
FRIDAY NIGHT...WITH COOL/DRY ENE FLOW BRINGING LOWER
TEMPS/HUMIDITIES FOR THE END OF THE WEEK. HAVE GENERALLY GONE TOWARD
COOLER MET GUIDANCE NUMBERS ESPECIALY WITH RESPECT TO HIGH TEMPS ON
FRI. MEDIUM RANGE GUIDANCE IN DECENT AGREEMENT IN BRINGING S/WV
THROUGH FLATTENING UPPER RIDGE SATURDAY...DVLPG LEE TROUGH AND LOW
PRESSURE ACROSS NRN HIGH PLAINS. THIS RESULTS IN STRENGTHENING LLVL
WAA ACROSS THE PLAINS AND INTO MS RVR VLY SAT/SUNDAY...WITH WARM
FRONT NOW RETURNING NORTHWARD ACROSS FCST AREA WITH ATTENDANT PRECIP
CHANCES. CONTINUED COOLER TEMPS IN 70S/LOW 80S WITH LLVL EASTERLY
FLOW ALONG/NORTH OF WARM FRONT...UNTIL IT LIFTS NORTH LATE SUNDAY
NIGHT.

EXTENDED PERIOD APPEARS WARMER...THOUGH APPEARS SOME SIGNIFICANT
DIFFERENCES ARISE BETWEEN NCEP ENSEMBLES AND OPERATIONAL GFS RUNS.
ENSEMBLE GUIDANCE...AND HPC/S SFC AND FRONTAL GUIDANCE SUGGESTS
UPPER RIDGE BUILDING ACROSS CENTRAL CONUS...WITH WARM FRONT LIFTING
NORTH OF IL/IND AND KEEPING KLOT CWA IN WARM SECTOR MON-WED. 12Z GFS
APPEARS TO BE AN OUTLIER IN FLATTENING UPPER RIDGE AND DRAGGING COLD
FRONT THROUGH BY WED. FOR NOW HAVE TRENDED TOWARD ENSEMBLE/HPC
GUIDANCE WITH TEMPS A LITTLE WARMER THAN MEX GUIDANCE...AND ENDING
PCPN CHANCES AS FRONT LIFTS NORTH MON NGT THRU WED.

RATZER

&&

.AVIATION DISCUSSION REGARDING 00Z TAFS...

700 PM CDT

LIGHT RAIN SHOWERS WILL BE COMING TO AN END ACROSS THE TAF REGION BY
2Z AS THE BEST LOW LEVEL FORCING MOVES EASTWARD.  AN ISOLATED
THUNDERSTORM MAY BE POSSIBLE ALONG THE BACK FLANK OF THE RAIN...BUT
AM NOT EXPECTING ANYTHING WIDESPREAD.  WINDS HAVE BEEN CHAOTIC AT
ORD/MDW THROUGH THE AFTERNOON WITH SOME ONE HOUR SHIFTS FROM 020
DEGREES TO 150 DEGREES.  THE MAIN SYNOPTIC FLOW SHOULD BE MORE SO
OUT OF THE SOUTHEAST...SO HAVE GONE WITH THIS AS THE STARTING
POSITION.  AS THE SFC LOW CURRENTLY JUST WEST OF PEORIA MOVES
EASTWARD TONIGHT...A SECONDARY COLD FRONT WILL DROP DOWN THROUGH
WISCONSIN AND BRING THE WINDS OUT OF THE WEST-NORTHWEST.  AS A RIDGE
AXIS BUILDS IN...WINDS WILL CONTINUE TO VEER TOWARD THE NORTH.
CLOUD COVER WILL LIKELY LINGER THROUGHOUT MOST OF THE TAF
PERIOD...WITH SOME POSSIBLE CLEARING TOWARD THU AFTERNOON.
THIS...COMBINED WITH WINDS ABOVE 5KTS SHOULD KEEP DOWN ANY FOG
CHANCES.  SOME OF THE FORECAST VERTICAL PROFILES ARE SHOWING CLOUD
BASES DEVEOPING BELOW 3KFT TOMORROW MORNING...BUT AT THIS POINT
THINK THAT THE LOWER LEVEL DEW POINT DEPRESSIONS MAY BE A LITTLE
LARGER THAN THE MODELS ARE HINTING AT...SO HAVE TRENDED WITH MORE
FAVORABLE CONDITIONS ATTM.

VFR CONDITIONS CAN BE EXPECTED THROUGHOUT THE TAF PERIOD...WITH THE
POSSIBILITY OF SOME BRIEF MVFR CONDITIONS ASSOCIATED WITH THE
ISOLATED STORMS TONIGHT AND THE CU FIELD THAT DEVELOPS TOMORROW.

HALBACH

&&

.MARINE DISCUSSION...

230 PM CDT

NOT MANY CHANGES TO THE GOING MARINE FORECAST WITH THE MAIN FOCUS
BEING A COLD FRONTAL PASSAGE FROM TONIGHT INTO EARLY THURSDAY. THIS
FRONT CURRENTLY EXTENDS FROM NORTH CENTRAL MINNESOTA INTO EASTERN
NEBRASKA. CURRENT INDICATIONS ARE FOR A WIND SHIFT TO THE NORTHWEST
IN THE 09Z-12Z TIME FRAME ACROSS THE NORTHERN HALF OF THE LAKE. THE
SOUTHERN HALF OF LAKE MICHIGAN WILL LIKELY MAINTAIN AN EASTERLY WIND
THROUGH MUCH OF THE EVENING BEFORE WINDS BACK TO THE NORTH IN
RESPONSE TO A SFC LOW TRACKING SOUTH OF THE LAKE ACROSS EAST CENTRAL
ILLINOIS. NORTH WINDS OF 15 TO 20 KNOTS ARE EXPECTED TOMORROW WITH
SOME SLIGHTLY HIGHER GUSTS POSSIBLE DURING THE AFTERNOON. IT STILL
APPEARS SMALL CRAFT ADVISORIES WILL BE NEEDED FOR THE THURS
AFT/EVENING GIVEN THESE WIND SPEEDS AND A FAVORABLE FETCH. WIND
SPEEDS WILL DIMINISH LATE FRIDAY AS A 30.3 INCH SFC HIGH BUILDS INTO
THE WESTERN GREAT LAKES.

MARSILI

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.

&&
Hazardous weather outlook, Aug 15, 4:30 PM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
430 PM CDT WED AUG 15 2007

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
162130-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
430 PM CDT WED AUG 15 2007 /300 PM EDT WED AUG 15 2007/

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH
CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.

.DAY ONE... TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS INTO THE EARLY
EVENING HOURS ACROSS NEARLY ALL EXCEPT THE ILLINOIS WISCONSIN BORDER
AREAS OF THE OUTLOOK AREA. THE GREATEST THREAT OF SEVERE WEATHER
APPEARS TO BE SOUTH OF INTERSTATE 80...WHERE VERY WARM MOIST AIR
WILL CONTRIBUTE TO GREATER INSTABILITY. DESPITE THE POTENTIALLY
UNSTABLE CONDITIONS...THERE IS SOME QUESTION AS TO WHETHER STORMS
WILL DEVELOP ACROSS THE AREA...AS INITIATION MAY BE INHIBITED BY
WARMER AIR JUST ABOVE THE GROUND. STORMS THAT DO FORM MAY RAPIDLY
BECOME SEVERE HOWEVER...WITH LARGE HAIL AND DAMAGING WINDS THE
PRIMARY SEVERE WEATHER THREATS. HEAVY DOWNPOURS MAY ALSO LEAD TO
LOCALIZED FLOODING...AS THE GROUND REMAINS WET FROM RECENT
RAINFALL.

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS SOUTHERN PORTIONS OF THE
OUTLOOK AREA THURSDAY...MAINLY SOUTH OF INTERSTATE 80.

THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS ACROSS THE ENTIRE
OUTLOOK AREA SATURDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-766-162130-
WINTHROP HARBOR TO WILMETTE HARBOR IL-
WILMETTE HARBOR TO NORTHERLY ISLAND IL-
NORTHERLY ISLAND TO CALUMET HARBOR IL-
CALUMET HARBOR IL TO GARY IN-GARY INDIANA TO BURNS HARBOR-
BURNS HARBOR TO MICHIGAN CITY-
LAKE MICHIGAN, WINTHROP HARBOR IL EASTWARD TO THE MID-
POINT OF THE LAKE AND SOUTHWARD TO MICHIGAN CITY MI BEYOND 5 NM
OFFSHORE-
430 PM CDT WED AUG 15 2007

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.

.DAY ONE... TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS ACROSS SOUTHERN LAKE MICHIGAN
TONIGHT...MAINLY DURING THE EVENING HOURS. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS EARLY THIS EVENING ALONG THE ILLINOIS AND
INDIANA SHORES OF FAR SOUTHERN LAKE MICHIGAN...MAINLY SOUTH OF
CHICAGO. LARGE HAIL...WIND GUSTS IN EXCESS OF 34 KNOTS AND FREQUENT
LIGHTNING ARE POSSIBLE WITH THESE STORMS.

SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP THURSDAY AFTERNOON AND
THURSDAY NIGHT ESPECIALLY ALONG THE INDIANA SHORE...AS WINDS BECOME
NORTHERLY AND INCREASE TO 15 TO 20 KNOTS. THIS WILL RESULT IN WAVES
IN EXCESS OF 4 FEET...WHICH MAY BE HAZARDOUS TO SMALL CRAFT.

THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS ACROSS THE ENTIRE
OUTLOOK AREA SATURDAY THROUGH MONDAY.

&&

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

THERE IS ANOTHER CHANCE OF THUNDERSTORMS SATURDAY THROUGH MONDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

RATZER

In the hours before

Local storm report, Aug 15, 8:55 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
855 PM CDT WED AUG 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     HAIL             GRIFFITH                41.52N 87.42W
08/15/2007  E0.88 INCH       LAKE               IN   TRAINED SPOTTER

            PEA TO NICKEL SIZED HAIL AT INTERSECTION OF MAIN AND
            CLINE AVENUES

&&

CGITRO

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 8:37 PM CDTSevere Thunderstorm WarningLOTLake40 min
Aug 15, 8:53 PM CDTSevere Thunderstorm WarningLOTPorter52 min
Aug 15, 9:15 PM CDTTornado WarningLOTPorter30 min
Aug 15, 9:30 PM CDTSevere Thunderstorm WarningLOTJasper15 min

Nearby

Flash Flood Warnings in Indiana, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.